Alert archive / Illinois / Special Weather Statements in 2016
Special Weather Statement, NWS St. Louis, MO
NWS St. Louis, MO issued this special weather statement at Oct 12, 2016, 8:46 AM CDT for Adams County, Illinois. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 12, 2016, 8:46 AM CDT (13:46 UTC)
- Expired
- Oct 12, 2016, 9:00 AM CDT
- In force
- 14 min
- Issued by
- NWS St. Louis, MO
County Adams County, IL
The radar
The Lincoln radar (KILX), 145 km from the middle of the area, began a volume at 13:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 1.8 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1154 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 241 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted.
058
WWUS83 KLSX 121346
SPSLSX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
846 AM CDT WED OCT 12 2016
ILZ095-121400-
ADAMS IL-
846 AM CDT WED OCT 12 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ADAMS COUNTY UNTIL
900 AM CDT...
AT 846 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
GOLDEN...MOVING NORTHEAST AT 50 MPH.
DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CAMP POINT...GOLDEN...COATSBURG...LA PRAIRIE AND CHATTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4019 9091 4008 9091 4002 9118 4009 9124
4020 9107
TIME...MOT...LOC 1346Z 241DEG 45KT 4012 9106
$$
KDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this special weather statement went out at Oct 12, 6:57 AM CDT, 1 hour 49 minutes earlier.
Area forecast discussion, Oct 12, 6:57 AM CDT, 1 hour 49 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 657 AM CDT WED OCT 12 2016 .SHORT TERM... (Through Late Tonight) Issued at 401 AM CDT Wed Oct 12 2016 The cold front is moving a bit faster than forecast 24 hours ago and was into northwest MO early this morning. Showers and thunderstorms appeared to be linked to the nose of the southwesterly LLJ across IL/IN. Across SW MO and SE KS, showers and thunderstorms were occurring within the LLJ axis, and ahead of a weak impulse aloft and within a region of divergence aloft associated the ULJ. The cold front will move across the region today and be located across southeast MO and southern IL by 00Z, with falling temperatures behind the front. The coverage of showers and thunderstorms should expand as the activity to our west moves into the area and additional activity forms as well in response to increasing frontal and large scale ascent. The marginal risk area over the southeast third of the CWA by SPC appears reasonable given weak instability and sufficient deep layer shear that will be present this afternoon. It also appears there will be an expanding amount of post-frontal precipitation/showers this afternoon and evening in a narrow zone behind the advancing cold front. All of the precipitation should exit the CWA overnight tonight with high pressure and much colder air settling into the area. Skies will clear across the northwest half of the CWA tonight and winds will get much lighter in northeast MO in close proximity to the surface high pressure center which is progged near the central MO/IA border near 12z. With overnight/early morning temps in the mid 30s there is potential for some patchy frost in sheltered areas of northeast MO. Glass .LONG TERM... (Thursday through Tuesday) Issued at 401 AM CDT Wed Oct 12 2016 Zonal flow with short waves passing thru the cntrl CONUS every other day or so which will keep PoPs in the fcst every couple of days. Thursday and Thursday night A strong SFC ridge will build into the area behind Wed FROPA providing the region the coolest airmass of the season. There may be a limited window for frost early Thu mrng across NE MO. Temps should be dropping into the mid 30s right around sunrise with winds dropping off to less than 5kts. 850 temps on Thu are fcst to be in the upper single digits C. Guidance indicates the atmosphere should only mix to around 900 mb which corresponds to highs in the upper 50s to lower 60s. SFC ridge slides into the ern GRT Lks and OH Vly Thu night allowing winds to become S/SE overnight. This means temps will likely fall off quickly after sunset but should fall more slowly after 6Z and may actually become steady esp across the wrn/nthrn portions of the FA. A weak sthrn stream short wave will approach the area Thu night. Mid/high lvl clouds will begin to overspread the wrn/sthrn portions of the FA after midnight. Precip may be mvng into sthrn portions of the CWA late Thu night. Friday and Friday night Guidance continues to depict a weaker solution than several days ago with this feature...but is a bit stronger than last nights runs. It would appear that the majority of this precip will be confined to locations S of I-70 from late Thu night thru Fri aftn. Available instability looks meager so thunder chances look minimal. Despite the clouds and potential precip...temps begin to moderate on Fri into the 60s. Sthrly flow increases Fri night as the pressure gradient tightens. This setup will mean Fri night should be mild as temps will not drop off much from Fri highs. Saturday thru Sunday A nthrn stream short wave is fcst to approach the region on Sat. WAA in advance of this system should kick into high gear on Sat. Combine deep sthrly flow with 850 temps in the upper teens C should help high temps jump to near 80. SFC winds could be rather gusty Sat. The main brunt of the short wave passes north of the FA Sat evng. An assoc cold front approaches the ntrhn CWA Sat night but barely makes it into the nthrn portions of the FA by Sun mrng before losing steam. Since the main forcing with the short wave lifts NE into Canada on Sun there isn't any upper lvl support to drive the bndry S so it stalls Sun aftn and basically washes out by Sun evng. SHRAs/TSTMs are expected to dvlp along the bndry Sat PM and affect at least the nthrn portions of the CWA Sat night. The GFS depicts precip much further S on Sun than does the ECMWF...but both show little if any activity by Sun aftn. Sthrly SFC flow is already re-established by Sun evng...assuming the front actually makes it into the CWA...though I suppose there could be an ouflow bndry that causes winds to become nthrly for awhile across the nthrn portion of the FA. After a mild start Sun mrng since lows Sat night are expected to be in the 60s...high temps on Sun should be similar to those on Sat. Esp since there shouldn't be any real change of airmass and precip chances look minimal Sun aftn. Monday thru Tuesday The zonal flow continues thru Mon. There will be another nthrn stream short wave lifting from the nthrn Plain into Ontario that should have little influence on our local wx other than helping maintain the WAA pattern across the cntrl CONUS. 850 temps rise into the upper teens to near 20 C on Mon leading to a very warm day...and possibly near the record highs for the date which are in the upper 80s. A potential fly in the ointment for that scenario is WAA low clouds/stratus impeding solar insolation. Guidance is showing plenty of low lvl moisture but sometimes the models have a hard time handling low lvl moisture in strong WAA regimes and generate widespread stratus in error. Beyond this time though the model solutions diverge considerably. The ECMWF continues the zonal pattern with weak impulses embedded in the flow whereas the GFS generates a significant short wave for Tue. The fact that the GFS Ensemble is not as deep with this feature suggests that the operational solution is on the strong side of potential outcomes. 2% && .AVIATION... (For the 12z TAFs through 12z Thursday Morning) Issued at 634 AM CDT Wed Oct 12 2016 A large area of showers and some embedded thunderstorms in western MO along with additional thunderstorms developing south of KCOU will move to the east today and impact the terminals. This activity will be occurring along and ahead of an advancing cold front, with additional showers after the fropa. Whether thunder is actually observed at the terminals is a tough call and therefore the TAFS generally have some mix of TEMPO groups and VCTS covering the thunder aspect. MVFR flight conditions and possibly a brief period of IFR are expected in the wake of the cold front along with increasing northwesterly winds. Ceilings should improve from northwest to southeast Wednesday night with all terminals eventually becoming VFR. SPECIFICS FOR KSTL: A few passing showers will be possible through around mid-morning. Thereafter a large area of showers and some embedded thunderstorms located from central into western MO will move into the terminal late this morning. Whether thunder is actually observed at KSTL is a tough call and therefore I generally have some mix of TEMPO groups and VCTS covering the thunder aspect. This activity will be occurring along and ahead of an advancing cold front. The cold front will move through KSTL between 18-20z, with additional showers after the fropa. MVFR flight conditions and possibly a brief period of IFR are expected in the wake of the cold front along with increasing northwesterly winds. Ceilings should improve from northwest to southeast Wednesday night with all terminals eventually becoming VFR. Glass && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Oct 12, 4:27 AM CDT, 4 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAINT LOUIS MO 427 AM CDT WED OCT 12 2016 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-130930- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-SAINT CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-SAINT CHARLES MO-FRANKLIN MO- SAINT LOUIS MO-SAINT LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-SAINT FRANCOIS MO-SAINTE GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 427 AM CDT WED OCT 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE LIKELY WEDNESDAY AND WEDNESDAY EVENING. SOME OF THE STORMS COULD BE STRONG TO SEVERE WITH THE PRIMARY THREAT BEING STRONG WIND GUSTS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT THUNDERSTORM WIND DAMAGE OR ANY OBSERVED HAIL ON WEDNESDAY. 2%
In the hours before
Special weather statement, Oct 12, 8:46 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
846 AM CDT WED OCT 12 2016
ILZ095-121400-
ADAMS IL-
846 AM CDT WED OCT 12 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ADAMS COUNTY UNTIL
900 AM CDT...
AT 846 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
GOLDEN...MOVING NORTHEAST AT 50 MPH.
DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CAMP POINT...GOLDEN...COATSBURG...LA PRAIRIE AND CHATTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4019 9091 4008 9091 4002 9118 4009 9124
4020 9107
TIME...MOT...LOC 1346Z 241DEG 45KT 4012 9106
KDNearby
Special Weather Statements in Illinois, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.